Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 16, 2008, 9:02 PM CST for De Soto Parish, Red River Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 9:02 PM CST (03:02 UTC)
- Expired
- Feb 16, 2008, 9:45 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:48 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Feb 16, 3:48 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 PM CST SAT FEB 16 2008
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
REGIONAL RADARS ARE STARTING TO LIGHT UP THIS AFTERNOON AS WE ARE
STARTING TO COME UNDER MORE OF AN INFLUENCE OF THE UPPER-LEVEL LOW.
AFTERNOON WATER VAPOR IMAGERY SHOWS THINGS ARE PRETTY MUCH ON
TRACK. THE UPPER-LEVEL SYSTEM IS HEADING INTO THE PERMIAN BASIN AS
I TYPE...AND SHOULD START EJECTING ACROSS NORTHERN TEXAS BY TONIGHT.
THE SURFACE FRONT HASNT MOVED A WHOLE LOT. REGIONAL SURFACE
OBSERVATIONS SHOW THE FRONT IS BETWEEN COLLEGE STATION AND HEARNE...
TOWARD CANTON TEXAS...THEN EASTWARD ALONG THE LOUISIANA/ARKANSAS
STATE LINE. THE PALESTINE WIND PROFILER SHOWS 50 TO 60 KNOT WIND
SPEEDS IN THE BOUNDARY LAYER /ROUGHLY 2KM LEVEL/. FURTHER EAST...
THE VAD WIND PROFILE FROM THE SHREVEPORT 88D SHOWS 40 KNOTS AT
ROUGHLY THE SAME LEVEL. THESE FIELDS SHOULD FURTHER INCREASE THIS
EVENING AS THE UPPER TROUGH CONTINUES ITS TREK EAST.
EVERYTHING SEEMS TO BE SHAPING UP FOR A HEAVY RAINFALL AND POTENTIAL
SEVERE WEATHER EVENT TONIGHT. THE STRONG LOW-LEVEL JET SHOULD
CONTINUE PUMPING MOISTURE INTO THE FORECAST AREA THIS EVENING...
WITH 850MB THETA-E VALUES APPROACHING 340K. MEANWHILE...A COUPLED
250MB JET IS STILL SLATED TO ENHANCE UPPER-LEVEL DIFFLUENCE ACROSS
OUR AREA. THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE MENTIONED
ACROSS THE ENTIRE AREA THROUGH AT LEAST MIDNIGHT...ALONG WITH THE
POTENTIAL FOR HEAVY RAINFALL.
SPEAKING OF RAINFALL -- DESPITE THE POTENTIAL FOR A 2 TO 4 INCH
EVENT TOTAL...I DONT THINK WE WILL SEE A WIDESPREAD FLASH FLOOD
EVENT. THAT SAID...I DO NOT PLAN ON ISSUING A FLASH FLOOD WATCH.
FLASH FLOOD GUIDANCE VALUES ARE AVERAGING 2 INCHES PER HOUR...SO I
CANNOT TOTALLY RULE OUT SOME ISOLATED INSTANCES OF FLASH FLOODING.
IF ALL OF THAT WASNT ENOUGH...STRONG LOW-LEVEL KINEMATIC FIELDS MAY
LEAD TO WIND SPEEDS IN THE 15 TO 25 MPH RANGE TONIGHT AHEAD OF A
DEEPENING SURFACE LOW OVER SOUTHEASTERN OKLAHOMA. IN LIGHT OF
THIS...I PLAN ON ISSUING A LAKE WIND ADVISORY FOR THE ENTIRE
FORECAST AREA INTO THE EARLY MORNING HOURS.
THIS MORNINGS COMPUTER MODELS HAVE SLOWED THE PROGRESSION OF THIS
EVENT A LITTLE...BUT NOT BY MUCH. THE MAJORITY OF THE EVENT SHOULD
TAKE PLACE BEFORE MIDNIGHT...BUT MAY LINGER TO 3 OR 4 AM ACROSS
EASTERN AREAS. I WILL TAPER SHOWER/THUNDERSTORM PROBABILITIES
ACCORDINGLY. FOR MOST PLACES...SUNDAY SHOULD BE DRY. I WILL
CONTINUE LOW-GRADE SHOWER PROBABILITIES OVER THE NORTHERN COUNTIES
AS THE UPPER-LOW EXITS STAGE RIGHT.
A NORTHWESTERLY FLOW ALOFT SHOULD THEN DOMINATE WEATHER CONDITIONS
OVER THE REGION FOR THE EARLY PART OF THE WEEK. SURFACE HIGH
PRESSURE SHOULD MOVE INTO THE SOUTHERN UNITED STATES AND BRING DRY
WEATHER TO OUR AREA FOR MONDAY AND TUESDAY.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
IT STILL LOOKS LIKE MOISTURE SHOULD RETURN TO THE FORECAST AREA
WEDNESDAY AS THE SURFACE HIGH MOVES EAST OF THE AREA. A SHORTWAVE
TROUGH IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS BY WEDNESDAY
NIGHT...PUSHING A COLD FRONT CLOSE TO THE IH-35 CORRIDOR. THE FRONT
IS EXPECTED TO APPROACH THE NORTHERN PERIPHERY OF OUR AREA THURSDAY
AS THE SHORTWAVE TROUGH DAMPENS OUT ACROSS THE LOWER MISSISSIPPI
VALLEY. CONSIDERING A NEARLY ZONAL FLOW ALOFT...THE FRONT WILL
PROBABLY WAFFLE BACK AND FORTH UNTIL ANOTHER SHORTWAVE TROUGH DIGS
INTO THE REGION. RIGHT NOW...THAT DOESNT LOOK LIKE IT WILL OCCUR
UNTIL MAYBE NEXT WEEKEND.
FOR NOW...I PLAN ON KEEPING THE PARTLY CLOUDY SKIES AND FAIRLY LOW
SHOWER/THUNDERSTORM PROBABILITIES IN THE FORECAST FOR THE END OF
NEXT WEEK. NO EARTH-SHATTERING CHANGES WERE MADE TO THE LONG TERM
PORTION OF THE FORECAST. /21/
&&
.AVIATION...
AREA RADARS SHOW 2ND ROUND OF CONVECTION APPROACHING KTYR AHEAD OF A
COLD FRONT LOCATED FM KDFW-KCLL-KLRD. UPPER TROUGH CORE IS NOW OVER
THE WEST TEXAS PERMIAN BASIN...STILL ON TRACK TO REACH NORTHEASTERN
OK BY 12Z SUNDAY. STILL EXPECTING A SQUALL LINE TO DEVELOP OUT WEST
LATER THIS AFTERNOON/EVENING AND MOVE THRU THE REGION THIS EVENING.
UNTIL THEN...ALL TAF SITES WILL REMAIN IN THE WARM SECTOR...W/MOST
SITES RETAINING LIFR/IFR CEILINGS UNTIL THE TROUGH DRIVES THE COLD
FRONT THROUGH...W/SKIES QUICKLY LIFTING/SCATTERING TO VFR AFT 09Z.
A SFC LOW MOVING NE THROUGH EASTERN TEXAS AND OK WILL VEER SOUTHERLY
SFC WINDS TO THE SW AND INCREASE...ESPECIALLY AFTER FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 62 37 56 / 100 10 10 0
MLU 52 65 37 56 / 100 10 10 0
DEQ 45 52 30 53 / 100 20 10 0
TXK 46 56 36 55 / 100 10 10 0
ELD 48 62 34 54 / 100 20 10 0
TYR 46 57 38 57 / 100 10 10 0
GGG 48 58 35 55 / 100 10 10 0
LFK 50 67 38 61 / 100 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...AND
WINN.
OK...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...44Hazardous weather outlook, Feb 16, 10:34 AM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CST SAT FEB 16 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1034 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF A LINE FROM BROKEN BOW OKLAHOMA...TO MINDEN AND NATCHITOCHES LOUISIANA. A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE REMAINDER OF THE FOUR STATE REGION. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL LARGER THAN PENNIES AND DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. THIS RISK IS GREATEST ACROSS TEXAS...WEST OF A MINEOLA...TO LONGVIEW... TO LUFKIN LINE. IN ADDITION...LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION BEFORE ENDING. THESE RAINFALL AMOUNTS MAY RESULT IN THE PONDING OF WATER ALONG AREA ROADWAYS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON ACROSS PARTS OF EAST TEXAS. ACTIVATION WILL LIKELY BE NEEDED ACROSS THE REMAINDER OF THE AREA TONIGHT. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 7:58 PM CST | Severe Thunderstorm Warning | SHV | Panola, Shelby | 47 min |
| Feb 17, 8:14 AM CST | River Flood Warning | SHV | Smith, Wood | 24 hr |
| Feb 17, 9:12 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 3 days |
| Feb 17, 9:22 AM CST | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Feb 17, 9:55 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Feb 17, 9:55 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 8 days |
| Feb 17, 9:55 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 68 hr |
| Feb 17, 1:00 PM CST | River Flood Warning | SHV | Sabine, San Augustine | 20 hr |
| Feb 16, 8:17 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Feb 16, 9:13 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 62 min |
| Feb 16, 9:28 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 62 min |
| Feb 16, 10:13 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 62 min |
| Feb 16, 10:32 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Natchitoches, Red River, Winn | 58 min |
| Feb 16, 10:52 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 53 min |
| Feb 16, 11:19 PM CST | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.